Skip to main content Accessibility help
×
Home

ORBIFOLD ASPECTS OF CERTAIN OCCULT PERIOD MAPS

  • ZHIWEI ZHENG (a1)

Abstract

We first characterize the automorphism groups of Hodge structures of cubic threefolds and cubic fourfolds. Then we determine for some complex projective manifolds of small dimension (cubic surfaces, cubic threefolds, and nonhyperelliptic curves of genus $3$ or $4$ ), the action of their automorphism groups on Hodge structures of associated cyclic covers, and thus confirm conjectures made by Kudla and Rapoport in (Pacific J. Math. 260(2) (2012), 565–581).

Copyright

Footnotes

Hide All

The author is supported by Yau Mathematical Sciences Center, Tsinghua University.

Footnotes

References

Hide All
[ACT02]Allcock, D., Carlson, J. A. and Toledo, D., The complex hyperbolic geometry of the moduli space of cubic surfaces, J. Algebraic Geom. 11(4) (2002), 659724.
[ACT11]Allcock, D., Carlson, J. A. and Toledo, D., The moduli space of cubic threefolds as a ball quotient, Mem. Amer. Math. Soc. 209(985) (2011), xii+70.
[Bea82]Beauville, A., “Les singularités du diviseur 𝛩 de la jacobienne intermédiaire de l’hypersurface cubique dans P4”, in Algebraic Threefolds (Varenna, 1981), Lecture Notes in Mathematics 947, Springer, Berlin–New York, 1982, 190208.
[Bea86]Beauville, A., “Le groupe de monodromie des familles universelles d’hypersurfaces et d’intersections complètes”, in Complex Analysis and Algebraic Geometry (Göttingen, 1985), Lecture Notes in Mathematics 1194, Springer, Berlin, 1986, 818.
[BD85]Beauville, A. and Donagi, R., La variété des droites d’une hypersurface cubique de dimension 4, C. R. Acad. Sci. Paris Sér. I Math. 301(14) (1985), 703706.
[Bou02]Bourbaki, N., Lie Groups and Lie Algebras. Chapters 4–6, Elements of Mathematics (Berlin), Springer, Berlin, 2002, Translated from the 1968 French original by Andrew Pressley.
[BR75]Burns, D. and Rapoport, M., On the Torelli problem for Kählerian K - 3 surfaces, Ann. Sci. Éc. Norm. Supér. (4) 8(2) (1975), 235273.
[Cha12]Charles, F., A remark on the torelli theorem for cubic fourfolds, preprint, 2012, arXiv:1209.4509.
[CG72]Clemens, C. H. and Griffiths, P. A., The intermediate Jacobian of the cubic threefold, Ann. of Math. (2) 95 (1972), 281356.
[Fle86]Flenner, H., The infinitesimal Torelli problem for zero sets of sections of vector bundles, Math. Z. 193(2) (1986), 307322.
[Gri69]Griffiths, P. A., On the periods of certain rational integrals. I, II, Ann. of Math. (2) 90 (1969), 460495; ibid. (2), 90:496–541, 1969.
[Huy16]Huybrechts, D., Lectures on K3 Surfaces, Cambridge Studies in Advanced Mathematics 158, Cambridge University Press, Cambridge, 2016.
[JL17]Javanpeykar, A. and Loughran, D., Complete intersections: moduli, Torelli, and good reduction, Math. Ann. 368(3–4) (2017), 11911225.
[Kon00]Kondō, S., A complex hyperbolic structure for the moduli space of curves of genus three, J. Reine Angew. Math. 525 (2000), 219232.
[Kon02]Kondō, S., “The moduli space of curves of genus 4 and Deligne–Mostow’s complex reflection groups”, in Algebraic Geometry 2000, Azumino (Hotaka), Advanced Studies in Pure Mathematics 36, Mathematical Society of Japan, Tokyo, 2002, 383400.
[KR12]Kudla, S. and Rapoport, M., On occult period maps, Pacific J. Math. 260(2) (2012), 565581.
[Lan59]Lang, S., Abelian Varieties, Interscience Tracts in Pure and Applied Mathematics, No. 7, Interscience Publishers, Inc., New York, 1959, Interscience Publishers Ltd., London.
[Loo09]Looijenga, E., The period map for cubic fourfolds, Invent. Math. 177(1) (2009), 213233.
[LP81]Looijenga, E. and Peters, C., Torelli theorems for Kähler K3 surfaces, Compos. Math. 42(2) (1980/81), 145186.
[LS07]Looijenga, E. and Swierstra, R., The period map for cubic threefolds, Compos. Math. 143(4) (2007), 10371049.
[MM64a]Matsumura, H. and Monsky, P., On the automorphisms of hypersurfaces, J. Math. Kyoto Univ. 3 (1963/1964), 347361.
[MM64b]Matsusaka, T. and Mumford, D., Two fundamental theorems on deformations of polarized varieties, Amer. J. Math. 86 (1964), 668684.
[MFK94]Mumford, D., Fogarty, J. and Kirwan, F., Geometric Invariant Theory, 3rd edn, Ergebnisse der Mathematik und ihrer Grenzgebiete (2 [Results in Mathematics and Related Areas (2)] 34, Springer, Berlin, 1994.
[Nik79]Nikulin, V. V., Integer symmetric bilinear forms and some of their geometric applications, Izv. Akad. Nauk SSSR Ser. Mat. 43(1) (1979), 111177; 238.
[PŠ71]Pjateckiǐ-Šapiro, I. I. and Šafarevič, I. R., Torelli’s theorem for algebraic surfaces of type K3, Izv. Akad. Nauk SSSR Ser. Mat. 35 (1971), 530572.
[Voi86]Voisin, C., Théorème de Torelli pour les cubiques de ℙ5, Invent. Math. 86(3) (1986), 577601.
[Voi08]Voisin, C., Erratum: “A Torelli theorem for cubics in $\mathbb{P}^{5}$” (French), Invent. Math. 86(3) (1986), 577–601; mr0860684. Invent. Math., 172(2) (2008), 455–458.
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

MSC classification

ORBIFOLD ASPECTS OF CERTAIN OCCULT PERIOD MAPS

  • ZHIWEI ZHENG (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed